Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 27, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jul 21, 2005, 3:42 PM CDT for Limestone County, Alabama. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2005, 3:42 PM CDT (20:42 UTC)
- Expired
- Jul 21, 2005, 7:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Limestone County, AL
The radar
The Northeast Alabama radar (KHTX), 83 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2064 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:05 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 21, 2:05 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 205 PM CDT THU JUL 21 2005 ...HOTTEST TEMPERATURES SINCE 2002 MAY BE ON THE WAY... .DISCUSSION... IF YOU HAVE PLANS TO DO MUCH OF ANYTHING OUTDOORS THIS WEEKEND...BE PREPARED FOR WHAT MAY BE THE HOTTEST TEMPERATURES SINCE 2002...AND HEAT INDEX VALUES THAT WILL BE HIGH ENOUGH THAT THE TEMPERATURE ITSELF PROBABLY WONT MATTER. SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... STILL SEEING WEAK UPPER IMPULSES COMING AROUND THE EAST SIDE OF THE STRONG UPPER RIDGE. SO FAR TODAY...COVERAGE HAS BEEN SLIGHTLY LESS THAN YESTERDAY. IT APPEARS WE WILL HAVE ONE MORE DECENT UPPER IMPULSE TOMORROW BEFORE THE HEAT BEGINS. STILL EXPECT ACTIVITY TO DECREASE TO ISOLATED BY AROUND 7 PM...AND BE GONE ALTOGETHER BY 11 PM EACH NIGHT. BY SATURDAY...THE UPPER RIDGE IS FIRMLY ENTRENCHED OVER THE AREA... AND I THINK IT WILL BE DIFFICULT TO EVEN GET MUCH IN THE WAY OF CLOUD COVER. ALTHOUGH WE COULD BE BORDERLINE PARTLY CLOUDY WILL GO WITH MOSTLY SUNNY AND HAZY SKIES. I DISSECTED THE DIURNAL RANGE IN YESTERDAYS DISCUSSION AND WONT REHASH THAT HERE...BUT WOULD EXPECT A DIURNAL RANGE GIVEN SOIL MOISTURE CONDITIONS OF 21-23 DEGREES ON SATURDAY...YIELDING HIGHS OF 94-97. THE MODELS ARE INSISTING ON SOME SORT OF DRYING ON SATURDAY AFTERNOON AND NIGHT...BUT I AM HESITANT TO BUY INTO IT MUCH. I DID LOWER MINS A DEGREE OR TWO SATURDAY NIGHT...BUT NOT NEARLY TO THE LEVELS THE MOS GUIDANCE TRIED TO SUGGEST. THIS MEANS THAT SUNDAY MIGHT EVEN BE A BIT WARMER THAN SATURDAY IN SPOTS...WITH HIGHS AGAIN IN THE 94-98 DEGREE RANGE...AND VIRTUALLY NO CLOUD COVER. STILL...I THINK THE HOTTEST WEATHER WILL BE WEST AND NORTHWEST OF OUR AREA... AND IF YOU WANT TO ESCAPE THE HEAT (A LITTLE) GO TO OUR HIGHER ELEVATIONS WHICH SHOULD BE IN THE LOWER 90S. HEAT INDEX VALUES WILL BE AROUND 105 FRIDAY...AND BETWEEN 105-110 THROUGH MONDAY. IF HIGHS REACH WHAT WE ARE FORECASTING...THESE WILL BE THE WARMEST TEMPERATURES SINCE EARLY SEPTEMBER 2002. WE WILL UPDATE AND REISSUE THE SPS THIS AFTERNOON FOR THE HEAT AND HUMIDITY. EXTENDED (TUESDAY THROUGH THURSDAY)... BUT IS RELIEF IN SIGHT? THE MODELS WANT ME TO BELIEVE THAT IT IS... SHIFTING THE UPPER HIGH EAST OF THE AREA...THEN FLATTENING THE RIDGE AND BRINGING THE SOUTHERN EDGE OF THE WESTERLIES BACK INTO THE AREA. THE MODELS EVEN TEASE US WITH A COLD FRONT. STILL THINK THE CHANCES OF THIS FRONT MAKING IT THROUGH ARE SLIM...BUT IT WILL GET CLOSE ENOUGH...ALONG WITH WEST-TO-EAST FLOW AT MIDLEVELS...TO RE-INCREASE OUR RAIN CHANCES AND LOWER TEMPS AT LEAST SLIGHTLY. AT LEAST WE HOPE. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 73 93 74 96 / 10 30 20 10 SHOALS 73 94 74 97 / 10 30 20 10 CULLMAN 72 94 73 97 / 10 30 20 10 FAYETTEVILLE 72 93 73 95 / 10 30 20 10 FT PAYNE 69 92 70 94 / 10 30 20 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && JE/23
Hazardous weather outlook, Jul 21, 1:00 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CDT THU JUL 21 2005 ALZ001>010-016-TNZ076-096-097-221000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 100 PM CDT THU JUL 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TONIGHT)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. A MOIST AND UNSTABLE AIRMASS WILL CONTINUE TO AID IN THE DEVELOPMENT OF AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS THE TENNESSEE VALLEY THROUGH THE AFTERNOON HOURS. THE MAIN TIME FRAME FOR DEVELOPMENT WILL BE THROUGH 6 PM...WITH MOST OF THE STORMS DISSIPATING BY AROUND SUNSET. THE MAIN THREATS FROM THE STORMS WILL INCLUDE LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. CONDITIONS ARE ALSO FAVORABLE THROUGH LATE AFTERNOON FOR A FEW STORMS TO BE CAPABLE OF PRODUCING STRONG WINDS GUSTS UP TO 45 MPH. IN ADDITION...HEAT INDEX VALUES WILL REMAIN INTO THE 100 TO 105 DEGREE RANGE UNTIL EARLY EVENING. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN ON FRIDAY. THE PRIMARY THREATS WITH ANY STORMS THAT DEVELOP WOULD BE LOCALLY HEAVY DOWNPOURS...FREQUENT LIGHTNING AND BRIEF GUSTY WINDS. A DRIER PATTERN IS EXPECTED BY THE UPCOMING WEEKEND AS HIGH PRESSURE BUILDS INTO THE REGION. DAILY HIGH TEMPERATURES WILL APPROACH THE MID 90S FROM SATURDAY THROUGH MONDAY...WITH AFTERNOON HEAT INDICES BETWEEN 100 AND 110 DEGREES. A WEAK COLD FRONT WILL MOVE TOWARD THE TENNESSEE VALLEY BY MID WEEK...WITH AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. TROUTMAN
In the hours before
Special weather statement, Jul 21, 12:03 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1203 PM CDT THU JUL 21 2005 TNZ076-096-211800- LINCOLN-MOORE- 1203 PM CDT THU JUL 21 2005 ...SIGNIFICANT WEATHER ALERT FOR LINCOLN AND MOORE COUNTIES... AT 1203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LYNCHBURG...MOVING SOUTHEAST AT 15 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM THROUGH 1 PM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MULBERRY. LOIS. KELSO. HURDLOW. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. TROUTMAN
Special weather statement, Jul 21, 1:59 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 159 PM CDT THU JUL 21 2005 TNZ096-211930- LINCOLN- 159 PM CDT THU JUL 21 2005 ...SIGNIFICANT WEATHER ALERT FOR LINCOLN COUNTY UNTIL 230 PM... AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF ARDMORE...OR 14 MILES SOUTHEAST OF PULASKI...MOVING SOUTH AT 15 MPH. WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. A QUICK ONE HALF TO ONE INCH OF RAIN IS LIKELY. * LOCATIONS IN OR NEAR THE PATH INCLUDE... DELLROSE. COLDWATER. CARMARGO. BLANCHE. TAFT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KULA
Special weather statement, Jul 21, 3:07 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 307 PM CDT THU JUL 21 2005 ALZ004-005-212030- LAWRENCE-LIMESTONE- 307 PM CDT THU JUL 21 2005 ...SIGNIFICANT WEATHER ALERT FOR LAWRENCE AND LIMESTONE COUNTIES UNTIL 330 PM... AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF ROGERSVILLE...OR 11 MILES WEST OF ATHENS...MOVING SOUTHEAST AT 5 MPH. WIND GUSTS OF 40 TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING... AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... COXEY. RIPLEY. HILLSBORO. STAY UNDER COVER UNTIL THE STORM HAS PASSED. SCHAUB
Special weather statement, Jul 21, 3:11 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 311 PM CDT THU JUL 21 2005 ALZ006-212045- MADISON- 311 PM CDT THU JUL 21 2005 ...SIGNIFICANT WEATHER ALERT FOR MADISON COUNTY UNTIL 345 PM... AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARVEST...OR 10 MILES WEST OF MERIDIANVILLE...MOVING SOUTH AT 5 MPH. WIND GUSTS OF 40 TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... TONEY. HARVEST. GLADSTONE. NORMAL. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. SCHAUB
Special weather statement, Jul 21, 3:40 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 340 PM CDT THU JUL 21 2005 ALZ001>010-016-TNZ076-096-097-220900- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 340 PM CDT THU JUL 21 2005 ...HOTTEST WEATHER OF THE SUMMER SEASON EXPECTED THIS WEEKEND... A LARGE RIDGE OF HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION OVER THE NEXT SEVERAL DAYS BRINGING THE HOTTEST TEMPERATURES OF THE SEASON TO THE TENNESSEE VALLEY. TEMPERATURES WILL REACH INTO THE MIDDLE 90S IN THE FRIDAY THROUGH MONDAY TIME FRAME. THESE HOT TEMPERATURES...COUPLED WITH HIGH HUMIDITY VALUES...WILL MAKE FOR VERY UNCOMFORTABLE AND POTENTIALLY DANGEROUS CONDITIONS...ESPECIALLY FOR THOSE SPENDING SIGNIFICANT TIME OUTDOORS. HEAT INDEX VALUES WILL BE AROUND 100 DEGREES FOR MUCH OF THE DAYTIME HOURS...WITH VALUES APPROACHING 110 DEGREES DURING THE PERIOD OF PEAK HEATING DURING THE EARLY TO MIDDLE PORTIONS OF THE AFTERNOON. THE HEAT INDEX IS A MEASURE OF HOW HOT IT FEELS WHEN THE EFFECTS OF HUMIDITY ARE COMBINED WITH THE TEMPERATURE. A HEAT INDEX OF 105 DEGREES IS CONSIDERED THE LEVEL WHERE MANY PEOPLE BEGIN TO EXPERIENCE EXTREME DISCOMFORT OR PHYSICAL STRESS. IF YOU PLAN TO BE OUTSIDE... AVOID PROLONGED EXPOSURE OR STRENUOUS PHYSICAL ACTIVITY. DRINK PLENTY OF NON-ALCOHOLIC FLUIDS TO AVOID DEHYDRATION AND TAKE FREQUENT REST BREAKS. WEAR LIGHTWEIGHT...LIGHT-COLORED...LOOSE-FITTING CLOTHING AND WEAR A HAT TO SHIELD YOURSELF FROM THE SUN. CHECK ON THE ELDERLY...AND BE SURE PETS HAVE PLENTY OF FRESH WATER. CBD/JE
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 3:30 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 30 min |
| Jul 21, 3:33 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 21 min |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.